Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Polynomial type Padé approximants


Authors: Géza Németh and Magda Zimányi
Journal: Math. Comp. 38 (1982), 553-565
MSC: Primary 41A21; Secondary 33A15, 41A20
DOI: https://doi.org/10.1090/S0025-5718-1982-0645671-7
MathSciNet review: 645671
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some results are established giving conditions on $ f(x)$ so that its main diagonal Padé approximation $ {R_n}(x)$ is of the form $ {P_n}(x)/{P_n}( - x)$, where $ {P_n}(x)$ is a polynomial in x of degree n. A number of applications to special functions are presented. Numerical computations are given for the gamma function using the "bignum" arithmetical facilities of formula manipulation languages REDUCE2, FORMAC.


References [Enhancements On Off] (What's this?)

  • [1] K. Bahr, "Utilizing the FORMAC novelties," SIGSAM Bull. No. 33, 1975, pp. 21-24.
  • [2] G. A. Baker, Jr., Essentials of Padé Approximants, Academic Press, New York, 1975. MR 0454459 (56:12710)
  • [3] A. C. Hearn, REDUCE2 User's Manual, UCP-19, University of Utah, Salt Lake City, Utah, 1973.
  • [4] Y. L. Luke, The Special Functions and Their Approximations, Vol. 2, Academic Press, New York and London, 1969.
  • [5] Y. L. Luke, Mathematical Functions and Their Approximations, Academic Press, New York and London, 1975. MR 0501762 (58:19039)
  • [6] K. Németh, Padé-Type Approximations (in Hungarian), Unpublished diploma work at Eötvös Loránd University, Budapest, 1980.
  • [7] O. Perron, Die Lehre von den Kettenbrüchen. Vols. I, II, Teubner, Stuttgart, 1954. MR 0064172 (16:239e)
  • [8] R. Tobey, J. Baker, R. Crews, P. Marks & K. Victor, PL/I-FORMAC interpreter, 1967.
  • [9] W. F. Trench, "An algorithm for the inversion of finite Hankel matrices," SIAM J. Appl. Math., v. 13, 1965, pp. 1102-1107. MR 0189232 (32:6659)
  • [10] J. W. Wrench, Jr., "Concerning two series for the gamma function," Math. Comp., v. 22, 1968, pp. 617-626. MR 0237078 (38:5371)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A21, 33A15, 41A20

Retrieve articles in all journals with MSC: 41A21, 33A15, 41A20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1982-0645671-7
Keywords: Rational approximation, Padé approximation, Padé approximants, special functions, gamma function, symbolic computing, REDUCE2, FORMAC
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society